Altoprev and Joint Pain
Some people experience side effects while taking Altoprev, and joint pain is among the most common, occurring in up to 5 percent of people who take the drug. People who have joint pain while taking Altoprev may find short-term relief by using over-the-counter pain medications such as ibuprofen (Motrin or Advil) and acetaminophen (Tylenol), or by applying heat to the painful area. Heat remedies include using a heating pad or taking a warm bath or shower, while cold remedies involve pressing a bag of ice or frozen vegetables against the sore joint.
Altoprev and Joint Pain: An OverviewJoint pain is a possible side effect of Altoprev® (lovastatin extended-release). It occurs in up to 5 percent of people taking Altoprev.
Altoprev and Joint Pain: SuggestionsIf you are taking Altoprev and joint pain is a problem, there are some things that you can try. These short-term relief suggestions include medications and heat/cold.
Patients taking Altoprev with joint pain often benefit from using over-the-counter pain-relief medicines, such as acetaminophen (Tylenol®), aspirin, or other nonsteroidal anti-inflammatory drugs (NSAIDs), such as ibuprofen (Motrin® or Advil®).
Moist heat (such as a warm bath or shower) or dry heat (such as a heating pad) placed on the painful area of the joint for about 15 minutes may relieve joint pain. In some cases, cold packs (a bag of ice or frozen vegetables wrapped in a towel) can relieve pain or numb the sore area. If you have poor circulation, do not use cold packs. Water therapy in a heated pool or whirlpool also may relieve joint pain and stiffness.
Altoprev and Joint Pain: SummaryFor people taking Altoprev, joint pain is possible. Make sure to talk with your healthcare provider or pharmacist if you have concerns about Altoprev and joint pain. Also, keep in mind that it is not possible for your healthcare provider to know whether you will have a side effect with a medicine that you have never taken. So, if you notice any joint pain while taking Altoprev, talk to your healthcare provider. If the joint pain continues after the first couple of months, your healthcare provider may recommend adjusting the Altoprev dosage or switching to another cholesterol medication.